Thunderstorm Wind, Monroe
- When
- July 14, 2:55 PM EST
- Where
- Monroe County, 2 mi S of Ottawa Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.733, -83.750
The Toledo broadcast media reported trees blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 14, 2:14 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 314 PM EDT FRI JUL 14 2006 .SHORT TERM...TONIGHT AND SATURDAY OUR LAST COOL DAY...RELATIVELY SPEAKING...BEFORE THE HEAT ARRIVES THIS WEEKEND. CURRENT CONVECTIVE ACTIVITY ASSOCIATED WITH UPPER LEVEL SHORT WAVE TROUGH WILL IMPACT MOST OF THE REGION THIS EVENING. OUR 18Z SOUNDING TELLS THE STORY WHY THIS ACTIVITY HAS NOT INCREASED AS TWO SPEED BUMPS (INVERSIONS) ARE HALTING UPDRAFT SPEEDS WITH MOST ECHOES ENDING NEAR 30K FEET. MAIN CONCERN THIS EVENING WILL BE HEAVY RAINFALL WITH PWATS NEAR 2 AND STORM MOVEMENT NEAR 15 KTS. CURRENT NCEP NUMERICAL SUITE OFFER THE SAME ADVICE WITH PASSAGE OF UPPER LEVEL SHORT WAVE TROUGH NEAR MIDNIGHT WITH SUBSIDENCE TAKING SHAPE RATHER QUICKLY OVERNIGHT. THIS ONCE AGAIN POSES A THREAT FOR MORE FOG TO DEVELOP. EXTENT OF FOG REMAINS TO BE SEEN BUT WITH SOME GRADIENT REMAINING ACROSS THE REGION...THINK MAINLY GROUND FOG (MIFG) WILL BE THE RESULT. THEN RIDGE AT ALL LEVELS APPROACHES SATURDAY WITH NORTHWEST TO WEST FLOW AND ANY FOG LIFTING AND DISSIPATING BY 13Z. AS THERMAL COLUMN WARMS AND AMPLE SUNSHINE WE SHOULD SEE TEMPS NEAR THE 90 DEGREE MARK INLAND. WITH AFOREMENTIONED NORTHERLY FLOW...LAKE HURON INFLUENCE WILL BE FELT WHERE AIR AND LAKE TEMPS ARE BETWEEN 65-75F DEGREES. && .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY THE FIRST PART OF THE FORECAST IS STRAIGHTFORWARD. BUILDING HEIGHTS AND AN INCREASING SOUTHWEST FLOW WILL BRING THE HEAT OF THE CENTRAL AND SOUTHWEST CONUS INTO THE GREAT LAKES. WILL MAINTAIN THE MID 90S FORECAST ON SUNDAY...WITH MONDAY BASICALLY THE SAME. THE NORTHERN FRINGE OF THE CWA MAY SEE TEMPERATURES LEVEL OUT A BIT QUICKER AS A SHORTWAVE WILL BEGIN A TREND IN KNOCKING DOWN UPPER LEVEL HEIGHTS. THIS FEATURES MAY ALSO ALLOW FOR A FEW EXTRA CLOUDS OVER THE SAGINAW VALLEY. NONETHELESS...HIGHS WILL STILL BE IN THE LOWER/MID 90S THRU THIS AREA...AS OPPOSED TO SOLID MID 90S SOUTH OF I-69 OR SO. THE FORECAST BECOMES RATHER DIFFICULT THEREAFTER. MODELS HAVE A VARIETY OF SOLUTIONS ON JUST HOW FAR SOUTH (AND FOR HOW LONG) THE UPPER RIDGE IS SHUNTED SOUTH. THIS IS DUE TO A SERIES OF WAVES THAT WILL BE MOVING IN OFF THE NORTHERN PACIFIC...THROUGH THE SOUTHERN PART OF CANADA...AND THEN ON THROUGH THE GREAT LAKES IN ONE FASHION OR ANOTHER. IN GENERAL...THE PATTERN WILL SUPPORT A BETTER CHANCE STORMS AS THE AREA WILL BE IN/NEAR THE STRONGER WESTERLIES RIDING ALONG THE EDGE OF THE FLATTENED UPPER RIDGE. AT THE SAME TIME...THE HOT WEATHER OF THE WEEKEND (MID 90S) WILL BE REPLACED BY TEMPERATURES IN THE 80S TO AROUND 90. DO NOT PLAN ON ANY BIG CHANGES TO THE FORECAST NEXT WEEK AS MODEL SOLUTIONS STILL VARY A GREAT DEAL IN THE TIMING/STRENGTH OF VARIOUS WAVES. WOULD TEND TO AGREE WITH THE MIDSHIFT THAT ANY MAJOR FRONTAL PUSH SOUTH INTO THE SPRAWLING UPPER RIDGE SHOULD BE MINIMAL AND HENCE HUNG UP THROUGH THE GREAT LAKES. THIS SEEMS REASONABLE GIVEN THE TIME OF THE YEAR (MID SUMMER) AS WELL. THAT SAID...THE UPPER LEVEL PATTERN TO THIS POINT THIS SUMMER HAS SHOWN THE PROPENSITY OF RETURNING TO A NORTHWEST UPPER FLOW PATTERN AFTER A FEW HOT DAYS AND THUS ALLOWING A RETURN OF SURFACE HIGH PRESSURE FROM CANADA. THIS IS INDEED SUGGESTED BY A NUMBER OF MODELS BY THE END OF THIS FORECAST PERIOD. && .AVIATION...ISSUED 100 PM UPSTREAM CONVECTION ACROSS SOUTHWEST LOWER CONTINUES TO SLOWLY MIGRATE EAST AND HAVING TROUBLE ORGANIZING WITH THE SOUTHERN EXTENT INCREASING IN INTENSITY. THIS IS LIKELY DUE TO CLOSER PROXIMITY TO THE SURFACE BOUNDARY AND HIGHER INSTABILITY ALONG WITH MCV NEAR KORD AND HEADING INTO NORTHERN INDIANA. NUMERICS ARE NOT DOING TOO WELL WITH THE SPECIFICS YET OVERALL TREND IS FOR THIS UPPER LEVEL TROUGH AXIS TO SWING THROUGH HERE BY 05Z. THEREFORE WITHIN THE TAFS WE WILL HOLD ONTO THE TEMPO GROUP FOR NOW FROM 21Z-02Z WITH TSRA FOR ALL TAF LOCATIONS. THEREAFTER...INCREASED SUBSIDENCE AND THE RAIN FROM THIS AFTERNOONS ACTIVITY COULD POSE ANOTHER MVFR MIFG PERIOD OVERNIGHT. THEN TRANQUIL CONDITIONS...ALBEIT BECOMING WARMER...FOR THE REMAINDER OF THE TAF PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...BGM LONG TERM....DG AVIATION.....BGM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT FRI JUL 14 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-151100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 330 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. WHILE SEVERE WEATHER FROM THESE THUNDERSTORMS REMAINS LIMITED...HEAVY RAINFALL WILL LIKELY ACCOMPANY THESE THUNDERSTORMS AS THEY SLOWLY MOVE EAST NEAR 20 MPH. THIS MAY RESULT IN LOCALIZED FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. THUNDERSTORMS WILL END FROM WEST TO EAST TOWARD MIDNIGHT AS THIS UPPER LEVEL TROUGH PASSES THROUGH THE THE CENTRAL GREAT LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES AND HUMIDITY WILL BE ON THE INCREASE THIS WEEKEND WITH HIGH TEMPERATURES CLIMBING INTO THE 90S AND HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY AS A SERIES OF SLOW MOVING FRONTAL SYSTEMS MOVE THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DUE TO SEVERE WEATHER WILL NOT BE NEEDED TONIGHT. HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-151100- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 330 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. WHILE SEVERE WEATHER FROM THESE THUNDERSTORMS REMAINS LIMITED...HEAVY RAINFALL WILL LIKELY ACCOMPANY THESE THUNDERSTORMS AS THEY SLOWLY MOVE EAST NEAR 20 MPH. ALL THUNDERSTORMS PRODUCE LIGHTNING AND WILL POSE A THREAT FOR MARINE INTERESTS THIS EVENING. THUNDERSTORMS WILL END FROM WEST TO EAST SHORTLY AFTER MIDNIGHT AS THIS UPPER LEVEL TROUGH PASSES THROUGH THE THE CENTRAL GREAT LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES AND HUMIDITY WILL BE ON THE INCREASE THIS WEEKEND WITH HIGH TEMPERATURES CLIMBING INTO THE 90S AND HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES...MAINLY ALONG THE NEARSHORE WATERS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY AS A SERIES OF SLOW MOVING FRONTAL SYSTEMS MOVE THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DUE TO SEVERE WEATHER WILL NOT BE NEEDED TONIGHT. HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED. BGM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 110 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Toledo broadcast media reported trees blown down.
Central Dispatch reported wires down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522705, 5522704.